Utah, 2006Flash Flood in Utah, September 7, 2006
September 7, 2006 · NWS SLC · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Sep 7, 9:25 AM MST, 5 hours 15 minutes earlier.
Area forecast discussion, Sep 7, 9:25 AM MST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1025 AM MDT THU SEP 7 2006
.SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL DEVELOP OVER
SOUTHERN UTAH TODAY. THIS LOW WILL DRIFT SLOWLY NORTHEAST
THROUGH EASTERN UTAH FRIDAY...THEN MOVE OUT OF THE STATE FRIDAY
NIGHT. HIGH PRESSURE ALOFT WILL RETURN FOR THE WEEKEND.
&&
.DISCUSSION...UPPER RIDGE AXIS TO THE WEST OF UTAH WITH A WEAK W-NW
FLOW ALOFT ACROSS MUCH OF THE GREAT BASIN THIS MORNING. NUMEROUS ILL-
DEFINED VORTICITY MAXIMA EMBEDDED IN THIS WEAK FLOW WILL BE THE
FOCUS OF PRECIP THROUGHOUT TODAY...AND WELL INTO TONIGHT.
THE MOST DOMINATE OF THE VORTICITY MAXIMA APPEARS TO BE OVER SRN
UTAH WHERE SATELLITE ANIMATION SHOWS AN ORGANIZED CIRCULATION
BEGINNING TO FORM OVER SW UTAH. THE LATEST MODEL GUIDANCE APPEARS TO
HAVE A GOOD HANDLE ON THIS FEATURE EARLY ON. THIS SAME GUIDANCE
TAKES THE CENTER INTO SE UTAH LATER TODAY...THEN DRIFTS IT SLOWLY NE
FRIDAY. GOOD LIFT IS EVIDENCED IN RADAR/SATELLITE IMAGERY ALONG THE
E AND NE FLANKS OF THE CIRCULATION...WITH LIGHTER SHOWERY PRECIP
TRAILING OVER W/CNTRL AND SW UTAH. SOME CONCERN THAT HEAVY PRECIP
COULD FORM OVER ERN UTAH LATER THIS AFTERNOON...THOUGH MOST OF THIS
MAY END UP AROUND LAKE POWELL AND POINTS EAST-NORTHEAST.
UP NORTH MOST OF THE PRECIP WILL FOCUS ALONG AND EAST OF A WEAK N-S
DEFORMATION AXIS THROUGH N/CNTRL UTAH. EXPECTING PRECIP INTENSITIES
TO BE A BIT LESS TODAY...THEN PICKING UP LATE TONIGHT AND FRIDAY AS
THE SRN UTAH CIRCULATION CENTER DRIFTS NORTH THROUGH ERN UTAH. NW
UTAH WILL PROBABLY STRUGGLE TO GET MUCH GOING TODAY AS THAT AREA
OVERCOMES A BIT OF SUBSIDENCE AND WEAK DYNAMIC FORCING.
HIGH POPS IN THE CURRENT FORECAST LOOK GOOD FOR THE SOUTH AND EAST.
NO CHANGES PLANNED THIS MORNING...THOUGH TEMPS MAY BE A BIT HIGH
WITH EXTENSIVE AND PERSISTENT CLOUD COVER.
&&
.AVIATION...THUNDERSTORMS AGAIN EXPECTED THIS AFTERNOON AND EVENING.
A 30 PERCENT CHANCE THAT THE TERMINAL WILL BE AFFECTED BY CONVECTION
EXISTS. OTHERWISE OUTFLOW WINDS WILL BE THE ONLY PROBLEM. LAKE
BREEZE IS EXPECTED...BUT COULD BE DELAYED AND DISRUPTED DURING THE
AFTERNOON. NORMAL SOUTHEAST LAND BREEZE EXPECTED LATER THIS EVENING.
&&
.FIRE WEATHER...THE UPPER LOW DEVELOPING OVER SRN UTAH TODAY WILL
PRODUCE WIDESPREAD WETTING RAINS OVER MUCH OF SRN/ERN UTAH THROUGH
AT LEAST THIS EVENING. LESSER AMOUNTS OF PRECIP EXPECTED UP NORTH
OUTSIDE OF THE FAR NW FIRE WX ZONES...THOUGH WETTING RAINS ALSO A
GOOD BET FOR THE MOUNTAINS AND NE ZONES.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&
CONGER/YOUNG
Hazardous weather outlook, Sep 7, 3:25 AM MST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
425 AM MDT THU SEP 7 2006
UTZ001>008-015-WYZ021-081100-
CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WEST CENTRAL UTAH-
425 AM MDT THU SEP 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND
EXTREME SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND CONTINUE INTO THE
EVENING. SOME OF THE THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY
RAIN...ESPECIALLY IN THE MOUNTAINS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION
ON FRIDAY. ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE WEEKEND...
MAINLY IN THE HIGHER TERRAIN. A WARMING TREND IS EXPECTED TO BEGIN
ON SATURDAY. MAINLY DRY WEATHER IS FORECAST EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.
UTZ009>014-016>021-081100-
CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-
WESTERN UINTA MOUNTAINS-
425 AM MDT THU SEP 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN HALF OF UTAH
AND MUCH OF EASTERN UTAH.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AND CONTINUE
INTO TONIGHT. SOME STORMS WILL HAVE LOCALLY HEAVY RAINFALL AND
FREQUENT LIGHTNING. THE GREATEST THREAT FOR HEAVY RAIN IS ACROSS THE
CENTRAL AND SOUTH CENTRAL MOUNTAINS AND HIGHER TERRAIN AS WELL AS
AREAS NEAR THE ARIZONA BORDER AND ACROSS THE EASTERN VALLEYS OF UTAH.
THE FLASH FLOOD POTENTIAL IS HIGH FOR TODAY...THEREFORE A FLASH FLOOD
WATCH MAY BE NEED TO BE ISSUED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ON FRIDAY.
WARMER AND DRIER CONDITIONS ARE FORECAST FOR THE WEEKEND AND INTO
EARLY NEXT WEEK. ISOLATED THUNDERSTORMS ARE STILL EXPECTED ACROSS
THE HIGHER TERRAIN FOR THIS WEEKEND.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.
TARDY
Flash Flood, Utah
- When
- September 7, 2:40 PM MST to 4:40 PM MST
- Where
- Utah County, 15 mi WNW of Soldier Summit
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.120, -111.670 (the zone’s center; the record gives no point)
water across US-6. Road closed between US-89 and Sheeps Creek
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, September 7, 20061 death · $80,000 · 1 event
- Lightning Strike in Colorado, September 7, 20061 death · 1 event
- Flash Flooding in Texas, September 7, 2006$140,000 · 2 events
- Lightning Strike in Florida, September 7, 2006$100,000 · 1 event
- Lightning Strike in Alabama, September 7, 2006$50,000 · 1 event
- High Surf in Hawaii, September 7 to 8, 200613 events
- Hail in North Dakota, September 7, 20061 in hail · 7 events
- Hail and Damaging Wind in Georgia, September 7, 2006$12,000 · 1 in hail · 3 events
- Hail in Minnesota, September 7, 20061.25 in hail · 5 events
- Heavy Rain in Arizona, September 7, 20061 event
- Flash Flood in Arizona, September 7, 2006$5,000 · 1 event
- Damaging Wind in Florida, September 7, 200650 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533256.